It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board

  • seizures caused by discontinuing medication? Why am I afraid after having a seizure?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-24-2007, 06:38 PM   #1
    Donna52
    Junior Member
    (female)
     
    Donna52's Avatar
     
    Join Date: Feb 2007
    Location: VA USA
    Posts: 21
    Donna52 HB User
    seizures caused by discontinuing medication? Why am I afraid after having a seizure?

    Hi..I have had epilepsy since I was very small. I am now in my 50's. Several years ago, I was doing so well on primidone that my neurologist decided to take me off altogether(gradually). I ended up having many of what I call "mini" seizures each day, but I was aware of my surroundings and anyone who looked at me probably didn't know I was having them. My doctor put me back on primidone and dilantin, but my seizures never were quite controlled. I have a different doctor now (my previous neurologist retired around '99). I had put on 40 pounds, and about 3 years ago, I decided to stop the junk food, exercise and I did lose that weight. My new doctor told me that he might could decrease my medication since I had lost weight. At the time he did nothing, but stupid me decreased the medication myself, again causing the return of these "mini" seizures. I didn't learn the first time when my previous neurologist took me off my meds (gradually). So back I go again and have my 2nd neurologist increase my dosages. Since I decided to "take matters into my own hands", I cannot get these seizures completely under control again. I've had my medicine adjusted, bloodwork done every 6 months (which my neurologist says is now perfect), but still I'm having these mini seizures. They don't last any longer than 10-15 seconds, and again, I am aware of my surroundings, I don't talk to myself, do the lip-smacking, etc. What I do have is fear afterwards....I'm afraid of someone walking up behind me and scaring me. This may sound weird, but I remember having these exact same scary feelings after having a seizure when I was younger. I do have temporal lobe epilepsy, but these "mini" seizures that I've been having for the past few years are not TL seizures. I think stress and worry causes them also. Alot of times all I have to do is think of a seizure and I immediately have one!! Other times, it can be a certain thing I'm thinking about that has nothing at all to do with worrying, or when it is time to take my medicine that I have them. I space my medication so that I'm taking them 3X a day per doctor's orders. I take them at 8 am, 2 pm, and again at 8 pm, but that is my timing...it only says on the bottles 3X a day. Could it be improper spacing between dosages, or should I allow more time between each dosage? I go to my neurologist Thursday, and if he decides to put me on a new medicine, I do not want to be put on an AED that is going to cause me to gain weight. I worked too hard to get that weight off. Thanks.

    Last edited by Donna52; 09-24-2007 at 07:06 PM.

     
    Sponsors Lightbulb
       
    Old 10-02-2007, 01:25 PM   #2
    bevin 30
    Junior Member
    (female)
     
    bevin 30's Avatar
     
    Join Date: Aug 2007
    Location: winfield,newjersey
    Posts: 49
    bevin 30 HB User
    Re: seizures caused by discontinuing medication? Why am I afraid after having a seizu

    Quote:
    Originally Posted by Donna52 View Post
    Hi..I have had epilepsy since I was very small. I am now in my 50's. Several years ago, I was doing so well on primidone that my neurologist decided to take me off altogether(gradually). I ended up having many of what I call "mini" seizures each day, but I was aware of my surroundings and anyone who looked at me probably didn't know I was having them. My doctor put me back on primidone and dilantin, but my seizures never were quite controlled. I have a different doctor now (my previous neurologist retired around '99). I had put on 40 pounds, and about 3 years ago, I decided to stop the junk food, exercise and I did lose that weight. My new doctor told me that he might could decrease my medication since I had lost weight. At the time he did nothing, but stupid me decreased the medication myself, again causing the return of these "mini" seizures. I didn't learn the first time when my previous neurologist took me off my meds (gradually). So back I go again and have my 2nd neurologist increase my dosages. Since I decided to "take matters into my own hands", I cannot get these seizures completely under control again. I've had my medicine adjusted, bloodwork done every 6 months (which my neurologist says is now perfect), but still I'm having these mini seizures. They don't last any longer than 10-15 seconds, and again, I am aware of my surroundings, I don't talk to myself, do the lip-smacking, etc. What I do have is fear afterwards....I'm afraid of someone walking up behind me and scaring me. This may sound weird, but I remember having these exact same scary feelings after having a seizure when I was younger. I do have temporal lobe epilepsy, but these "mini" seizures that I've been having for the past few years are not TL seizures. I think stress and worry causes them also. Alot of times all I have to do is think of a seizure and I immediately have one!! Other times, it can be a certain thing I'm thinking about that has nothing at all to do with worrying, or when it is time to take my medicine that I have them. I space my medication so that I'm taking them 3X a day per doctor's orders. I take them at 8 am, 2 pm, and again at 8 pm, but that is my timing...it only says on the bottles 3X a day. Could it be improper spacing between dosages, or should I allow more time between each dosage? I go to my neurologist Thursday, and if he decides to put me on a new medicine, I do not want to be put on an AED that is going to cause me to gain weight. I worked too hard to get that weight off. Thanks.
    hello donna my name is bevin and have suffered with seizures since the age of four but was not properly diagnosed til th e age of twenty one. when I was younger a neurologist told my mom that I could possibly had been having a temporal lobe seizure but as an adult my neurologist called it non specific seizure disorder but the seizure happens in my temporal lobe region of my brain. you may need more time between dosages if you take one aed three times a day ask your neurologist how to space out a dosage that you need to take three times a day. you need so many hours between your dosages taken three times day. meditation and yoga may help relieve some of your stress which can be trigger for a seizure happening. your fear of someone coming up behind you and scaring you means you may just have a hightened sense of the environment around you. some people can have fears associate with the meds they are on but that may not be the case here
    each person is different and needs to decide why they have
    the fears they do. good luck and my best wishes to you. hope this help you.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Do I really have epilepsy - I've had 2 isolated seizures nickw252 Epilepsy 8 03-21-2010 09:23 PM
    seizures anyone with SS? surreygal Sjögren's Syndrome 0 01-31-2010 05:12 PM
    Stress-Related Seizures Fantasyjb Epilepsy 10 05-20-2009 06:08 AM
    Disabled son and seizures loriy Epilepsy 11 07-01-2008 05:37 AM
    Higher rate of febrile seizures in Autism? off kilter Autism Spectrum 0 01-26-2005 04:32 AM
    Temporal Lobe Seizures Mermaid15 Epilepsy 6 05-26-2003 04:23 PM
    alternative treatment for seizures salm Epilepsy 16 05-19-2003 10:39 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 06:08 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!